I'm more worried about your overdosing on tylenol. there is 750mg in one vicodin, 1000 is the max allowed in one dose. exedrin has 500. watch that on the dosage. acetaminophen can cause liver failure. see if the dr. can give you the oxycodone alone. this way you can take that with separate tylenol. and you can gauge if its the oxycodone or the tylenol that actually helps you. if its the tylenol, you can get away from the vicodin altogether. every body is different. there are four basic pain meds otc, ibuprophen (advil, motrin etc), naproxin (aleve) and acetaminophen (tylenol) and aspirin. ibuprophen, naproxin, and aspirin all work on the same mechanism and should not be taken together. but can be taken with tylenol individually. also, caffein helps for tension and migraine headaches. i hope this info helps.
one more point, if you get off vicodin, and take it again, it will be much stronger. your body adjusts to it. so taking one when you have severe pain will help. but you need to keep it minimal, or you will again become immune to the pain effects. which helps no one.
I've been sober in AA for over 27 years. At year 25 my back blew big time. I took Vicodin 7.5s, with my AA sponsors blessing, to see me through until the pain clinic was able to put the fire out with two ESIs. I was still left with a disc bulge, which got increasingly more painful.
Addictionology: My first 90 hits of vikes lasted me over a year. My back hurt more, in multiple places. When I ran out I asked for more (more is a bad, bad word for an addict). Doc gave me a lousy 60 a month. Eventually I started taking 2 at a time, then 2 1/2 at a time, then 3 at a time. It was like I felt I needed a buzz for pain relief. Then I started taking 3 or 4 days off, to get really buzzed when I took 3 or 4 at once. Then I asked doc for (more) 90 a month. He caved. Then It was downhill from there. And this happened with many years sober in AA. Still haven't taken a drink, but now I'm also in NA. I had to surrender pain meds too. My back still hurts. If you see any bit of yourself in me, hello? But, If you can take opiates for pain without emotional attachment, then you're like my wife. She can drink a glass of wine and stop! ...I can't imagine stopping with "one" of any mood altering substance. I'll always want more, sooner or later.
Thank you guys so much. Your comments have all been very helpful, and I have a lot more to consider now. The headache is gone at the moment, but I've got a good idea of what I should do should another one come around. Thanks for all the advice.
While I can't take vicodin really for any reason because it would quickly bring back my addiction - I don't see why it would be a problem in your case. Taking an occasional vicodin for legitimate pain will not cause addiction or dependency. If you start taking it every day - or even every other day - then it would be time to stop and reflect again. Like some others have said though, if you are truly in pain and nothing else your doctor prescribes work - then you need to consider your quality of life and weight the pros and cons. All the best to you.
Topamax was the ONLY med that helped my migraines. I got migrains that lasted a few days and also stress headaches in between. My neurologist told me he didn't think I went a day without a headache of some kind.
I can't take any triptans, they make my migraines worse x10.... I throw up and have to sleep it off.
I used Topamax and other stuff. Some food for thought though. If you get rebound headaches from Vicoden you'll get it from excedrin too. It's the tylenol that causes rebound headaches.
I had to be on Topamax and ibuprofen for rebound headaches. The first strength of Topamax didn't work well enough so they ended up raising the doseage until I was at maybe 1 migraine a week that lasted a day or so and then I had to take vicoden. I never developed a dependancy to that... my addiction is to muscle relaxers (soma) .
I have some thoughts but,of course,only you can answer your question. This is always a sticky wicket when it comes to pain AND addiction...
To me,if the benefit of taking the Vicodin far outweighs the detriment then you should take one. BUT,you really should be careful here. You mention,more than once,your depression. It could be causing the headaches. I don't know. Also,Vicodin is not a first line drug for Migraines. There are others that are non narcotic that can be prescribed.
I have suffered with headaches/Migraines for years. Trust me,many of us here did not start out taking pills to get high. We took them for pain. The drug I took was Fioricet and it damn near killed me.
Now,I know my triggers for headaches. I take Excedrin Migraine(aspirin,apap,and caffeine) and Sudafed. If the pain is horrible I have an rx for Imitrex ( non narcotic triptan). Personally,I would never take a Fioricet for the pain. They do work but work too well for me...
Sooo...if you've exhausted all other methods of pain relief I guess you have a decision to make. Think long and hard though...one pill leads to many....
All the best~~
I too get migraines. I'll even get them while taking Percocet. I'm not sure why, but I do. What does it for me is 4 Excedrin. I believe it's the caffeine in it that does wonders as a booster for the acetaminophen. So for this reason, I keep Vivarin on hand and use it as I need it.
Btw jsyk, Extra Strength Excedrin and Excedrin Migraine are the exact same thing. I'm not sure why they even have 2 separate versions. They both have the same ingredients and the same amounts of caffeine & acetaminophen. Weird. But yes, I highly recommend Excedrin for headaches / migraines. Hope it helps you.
you only live once.
if you are in pain from the migraines..and vics help then by all means do what you gotta do
most folks who are "addicts" binged and blew there tolerance out of the water...so even if or when they got it managed it was way out of control or proportion.
if taking 1 or 2 vics per day will help the quality of your life...I dont see an issue
No actually, I haven't thanks. That gives me something else to try. I wouldn't really want to resort to vicodin again either unless it was the last option since careless use of it was what got me in this mess in the first place. Thanks for the advice taperme
have you tried excedrine migraine with Aleve? That's what I've been using this week and I must say although it hasn't always cut the headache entirely it has made it tolerable. I don't know the answer to your question about taking the vicodin, but am interested in reading what others have to say. If it were me, I'd keep trying other options first.